Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 26, NWS Salt Lake City, UT

October 15, 2014

NWS Salt Lake City, UT issued this wind advisory at Oct 15, 2014, 8:13 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2014, 8:13 AM MDT (14:13 UTC)
Expired
Oct 15, 2014, 6:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS75 KSLC 151413
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
813 AM MDT WED OCT 15 2014


UTZ002>005-015-016-152100-
/O.NEW.KSLC.WI.Y.0026.141015T1413Z-141016T0000Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
813 AM MDT WED OCT 15 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* AFFECTED AREA...THE WASATCH FRONT AND TOOELE VALLEY...THE GREAT
  SALT LAKE DESERT AND MOUNTAINS...THE WEST-CENTRAL AND SOUTHWEST
  VALLEYS.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR
  50 MPH. 

* TIMING...STRONG SOUTHERLY WINDS EARLY THIS MORNING WILL
  GRADUALLY INCREASE THROUGH LATE MORNING. THESE WINDS WILL REMAIN
  STRONG THROUGH MID-AFTERNOON THEN GRADUALLY DECREASE LATE THIS
  AFTERNOON.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS ALONG WEST TO EAST ROADWAYS. THE GREATEST IMPACT WILL
  BE ALONG INTERSTATE 80 IN TOOELE COUNTY AND HIGHWAYS 50 AND 6 IN
  WEST-CENTRAL UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
720 
WWUS75 KSLC 152101
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MDT WED OCT 15 2014


UTZ002>005-015-016-160000-
/O.CON.KSLC.WI.Y.0026.000000T0000Z-141016T0000Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
301 PM MDT WED OCT 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* AFFECTED AREA...THE WASATCH FRONT AND TOOELE VALLEY...THE 
  GREAT SALT LAKE DESERT AND MOUNTAINS...THE WEST-CENTRAL AND 
  SOUTHWEST VALLEYS. 

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  NEAR 50 MPH. 

* TIMING...STRONG SOUTHERLY WINDS ACROSS THE ADVISORY AREAS AT
  MID-AFTERNOON WILL CONTINUE THROUGH THE BALANCE OF THE
  AFTERNOON. A COLD FRONT ENTERING EXTREME NORTHWEST WILL SHIFT TO
  THE WINDS TO THE NORTHWEST ACROSS NORTHERN UTAH WITH DECREASING
  SPEED EARLY THIS EVENING. WEST-CENTRAL AND SOUTHWEST UTAH WILL
  REMAIN WINDY EARLY IN THE EVENING...WITH WINDS DECREASING ACROSS
  BOTH AREAS AFTER SUNSET.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS
  ALONG WEST TO EAST ROADWAYS. THE GREATEST IMPACT WILL BE ALONG
  INTERSTATE 80 IN TOOELE COUNTY AND HIGHWAYS 50 AND 6 IN WEST-
  CENTRAL UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
694 
WWUS75 KSLC 152353
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
553 PM MDT WED OCT 15 2014

UTZ002>005-015-016-160100-
/O.EXP.KSLC.WI.Y.0026.000000T0000Z-141016T0000Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
553 PM MDT WED OCT 15 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

WIND GUSTS WILL CONTINUE TO DIMINISH INTO THE EVENING HOURS ACROSS
WESTERN UTAH...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. ISOLATED GUSTS NEAR 40 MPH CAN BE EXPECTED NEAR THE IDAHO
BORDER THROUGH 8 PM.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 15, 4:44 AM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Oct 15, 4:44 AM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 AM MDT WED OCT 15 2014

.SYNOPSIS...DRY AND MILD SOUTHWESTERLY FLOW WILL PREVAIL ACROSS
THE REGION TODAY. A DRY COLD FRONT WILL CROSS NORTHERN UTAH LATE
TODAY THROUGH THIS EVENING STALLING ACROSS CENTRAL UTAH TONIGHT. HIGH
PRESSURE RETURNS FOR THURSDAY AND FRIDAY. A SPLITTING STORM
SYSTEM WILL BRING A LITTLE MOISTURE INTO SOUTHERN UTAH SATURDAY
SPREADING INTO THE NORTH SUNDAY INTO MONDAY.

&&

.SHORT TERM (THU 00Z SUN)...A STRENGTHENING SWLY FLOW IS OVER THE
GREAT BASIN EARLY TODAY DOWNSTREAM FROM AN EPAC TROF MOVING INTO
THE PACNW STATES. THIS FLOW HAS TAPPED HIGH LEVEL TROPICAL
MOISTURE THAT HAD BEEN DRAWN NWD BY A WEAK SUBTROPICAL LOW NEAR
20N 125W AND THIS IS STREAMING NWD INTO THE GREAT BASIN THE FORM
OF DENSE CIRRUS CLOUDS. MODELS INDICATE THESE WILL SHIFT EAST OF
THE CWA DURING THE AFTN ALLOWING SOME SUNSHINE IN.

STRONG WINDS ALOFT AND A TIGHT SURFACE GRADIENT SHOULD BRING WINDY
CONDITIONS TO MUCH OF THE CWA TODAY. GUSTS OVER 30 MPH ARE
ALREADY OCCURRING IN THE WESTERN VALLEYS AND SHOULD BECOME FAIRLY
WIDESPREAD BY LATE MORNING. THE DENSE CIRRUS WILL HOLD MIXING BACK
SOMEWHAT AND SPEEDS SHOULD REMAIN MOSTLY SUB ADVISORY. THE SURFACE
GRADIENT STARTS TO RELAX AFTER THE UPPER TROF AXIS SLIPS PAST
EARLY AFTN SO THE WINDS ALOFT ARE EXPECTED TO START DIMINISHING
ABOUT THE SAME TIME SOLAR HEATING AND BETTER MIXING ARRIVES
KEEPING SPEEDS UNDER ADVISORY LEVELS.

THE WEST COAST TROF IS FORECAST TO LIFT RAPIDLY NEWD TODAY WITH
THE BEST DYNAMICS AND ANY PRECIP REMAINING N OF UT BUT THE
ASSOCIATED COLD FRONT WILL ENTER NWRN UT THIS AFTN THEN STALL
ACROSS CENTRAL UT TONIGHT. OVERNIGHT TEMPS HAVE BEEN VERY MILD AND
THE WARM START SHOULD ALLOW TEMPS TO REACH NEAR OR EVEN A LITTLE
ABOVE WHAT WAS REACHED YESTERDAY ONCE THE SUN BREAKS OUT AND
BEFORE THE COLD FRONT ARRIVES.

A WEAKER WESTERLY FLOW WITH CONSIDERABLE MID AND HIGH LEVEL
MOISTURE DEVELOPS WED NIGHT INTO THU BUT NO PRECIP IS EXPECTED.
TEMPS WILL COOL DOWN ABOUT 10 DEGREES ACROSS THE N THU BEHIND THE
FRONT WITH JUST A LITTLE COOLING S. WEAK RIDGING EARLY FRI SHIFTS
EAST BY AFTN AS THE NEXT PAC TROF APPROACHES THE COAST. THIS TROF
IS A WEAKER AND MORE SPLIT SYSTEM SO DO NOT EXPECT MUCH WIND AHEAD
OF IT. THE SRN PORTION DOES HOWEVER DRAW THE OLD SUBTROPICAL LOW
NWD INTO THE SRN GREAT BASIN SAT BRINGING AN INCREASE IN MOISTURE.

&&

.LONG TERM (AFTER 00Z SUNDAY)...THE ADDITIONAL MOISTURE THAT THE
PACIFIC LOW BRINGS INTO UTAH ON SATURDAY COULD LINGER INTO SATURDAY
NIGHT AND SUNDAY. WITH NO MAJOR SYNOPTIC-SCALE FORCING THROUGH THIS
PERIOD...HAVE KEPT ONLY SLIGHT CHANCE POPS ALONG THE HIGHEST TERRAIN
FOR NOW. HEADING INTO SUNDAY NIGHT...ONE LOW DISSIPATES AND SLIDES
EAST OF THE AREA...WHILE THE OTHER CLOSED LOW CONTINUES TO DIG SOUTH
INTO MEXICO. THIS COINCIDES WITH THE HIGH AMPLITUDE RIDGE RE-
BUILDING OVER THE ROCKIES...WITH WARMER THAN SEASONAL TEMPERATURES
LIKELY FOR THE BEGINNING OF THE WEEK.

THE NEXT TROUGH MOVES INTO THE PACIFIC NORTHWEST ON MONDAY AND
ENTERS THE GREAT BASIN ON TUESDAY...WITH ANOTHER ROUND OF WARM
SOUTHERLY FLOW AHEAD OF THIS TROUGH. MODELS INDICATE THAT DEEPER
MOISTURE SHOULD MOVE INTO THE FOUR CORNERS FROM THE SOUTH LATE
TUESDAY AND WEDNESDAY...WHICH COULD COMBINE WITH THE INCOMING TROUGH
TO PRODUCE A CHANCE OF PRECIP OVER UTAH. THE GFS 00Z FORECAST HAS A
DIRECT HIT ON THE CWA FROM THIS TROUGH...WITH WIDESPREAD
PRECIPITATION AS THE COLD FRONT MOVES THROUGH WEDNESDAY. THIS TROUGH
IS MORE OF A GLANCING BLOW IN THE 00Z ECMWF...AS THE TROUGH STAYS
FURTHER NORTH AS IT RIDES OVER THE MEAN RIDGE...PRODUCING A SOMEWHAT
WARMER AND DRIER RESULT. THE CURRENT FORECAST IS TILTED SLIGHTLY
TOWARD THE EC SOLUTION...AS IT IS MORE IN LINE WITH THE PATTERN THAT
HAS BEEN OBSERVED IN RECENT WEEKS...BUT ALSO INTRODUCED SOME HIGHER
POPS FOR DAY 7 TO ACCOUNT FOR THE GFS SOLUTION.

&&

.AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGH MOST OF TODAY. PERIODS OF WIND GUSTS 30 MPH OR GREATER ARE
LIKELY THROUGH THE DAY...WITH A CHANCE GUSTS REACH 40 MPH IN THE
AFTERNOON. A COLD FRONT WILL SWITCH WINDS TO WEST-NORTHWEST THIS
AFTERNOON...MOST LIKELY BETWEEN 23Z AND 01Z. CEILINGS WILL REMAIN
WELL ABOVE 7000FT THROUGH THE TAF PERIOD.

&&

.FIRE WEATHER....GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS MOST OF
UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL MOVE
THROUGH THE NORTHERN HALF OF THE STATE THIS AFTERNOON AND EVENING.
RAINFALL ASSOCIATED WITH THIS STORM WILL REMAIN NORTH OF THE
STATE...SO WINDS AND COOLING WILL BE THE MAIN IMPACTS FROM THE
FRONT. CLEARING INDICES WILL BE HIGH TODAY STATEWIDE...WITH GOOD
MIXING AND STRONG TRANSPORT WINDS. HIGH PRESSURE WILL SETTLE OVER
THE AREA THURSDAY AND FRIDAY...PRODUCING MORE STABLE
CONDITIONS...AND ONLY THE HIGHER TERRAIN WILL SEE CLEARING INDEX
VALUES OF OVER 500. THE NEXT DECENT CHANCE OF WETTING RAIN IS NOT
UNTIL TUESDAY OR WEDNESDAY OF NEXT WEEK AT THE EARLIEST.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SHORT TERM...WILENSKY
LONG TERM/FIRE WEATHER/AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 15, 5:00 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT WED OCT 15 2014

UTZ001>016-019>021-517-518-WYZ021-161200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
500 AM MDT WED OCT 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL BECOME LOCALLY STRONG ACROSS PORTIONS OF THE
WESTERN AND NORTHERN OUTLOOK AREA TODAY THEN WILL DIMINISH LATE
THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.